Alert archive / Nevada / Wind Advisories in 2024
Wind Advisory 8, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 25, 2024, 3:22 AM PST for 4 counties in Nevada. It took effect at Feb 26, 2024, 7:00 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2024, 3:22 AM PST (11:22 UTC)
- In effect from
- Feb 26, 2024, 7:00 AM PST
- Expired
- Feb 27, 2024, 1:00 AM PST
- In force
- 18 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV
The radar
The Elko radar (KLRX), 116 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 11.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2844 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309 WWUS75 KLKN 251122 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 322 AM PST Sun Feb 25 2024 NVZ030-036-260000- /O.UPG.KLKN.HW.A.0001.240226T1200Z-240227T0600Z/ /O.NEW.KLKN.HW.W.0001.240226T1200Z-240227T0300Z/ Humboldt County-Northern Lander County and Northern Eureka County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 322 AM PST Sun Feb 25 2024 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM PST MONDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Humboldt County and Northern Lander County and Northern Eureka County. * WHEN...From 4 AM to 7 PM PST Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ037-260000- /O.NEW.KLKN.WI.Y.0008.240226T1500Z-240227T0600Z/ Southern Lander County and Southern Eureka County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 322 AM PST Sun Feb 25 2024 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southern Lander County and Southern Eureka County. * WHEN...From 7 AM to 10 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ033-260000- /O.NEW.KLKN.WI.Y.0008.240226T1800Z-240227T0600Z/ Southeastern Elko County- Including the city of West Wendover 322 AM PST Sun Feb 25 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southeastern Elko County. * WHEN...From 10 AM to 10 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ040-260000- /O.NEW.KLKN.WI.Y.0008.240226T1800Z-240227T0900Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 322 AM PST Sun Feb 25 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM MONDAY TO 1 AM PST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Northwestern Nye County. * WHEN...From 10 AM Monday to 1 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
5 follow-up statements
133 WWUS75 KLKN 261010 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 210 AM PST Mon Feb 26 2024 NVZ030-036-270000- /O.CON.KLKN.HW.W.0001.240226T1200Z-240227T0300Z/ Humboldt County-Northern Lander County and Northern Eureka County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 210 AM PST Mon Feb 26 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Humboldt County and Northern Lander County and Northern Eureka County. * WHEN...From 4 AM to 7 PM PST Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ037-270000- /O.CON.KLKN.WI.Y.0008.240226T1500Z-240227T0600Z/ Southern Lander County and Southern Eureka County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 210 AM PST Mon Feb 26 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM PST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southern Lander County and Southern Eureka County. * WHEN...From 7 AM to 10 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ033-270000- /O.CON.KLKN.WI.Y.0008.240226T1800Z-240227T0600Z/ Southeastern Elko County- Including the city of West Wendover 210 AM PST Mon Feb 26 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southeastern Elko County. * WHEN...From 10 AM to 10 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ040-270000- /O.CON.KLKN.WI.Y.0008.240226T1800Z-240227T0900Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 210 AM PST Mon Feb 26 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM PST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Northwestern Nye County. * WHEN...From 10 AM Monday to 1 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
636 WWUS75 KLKN 262330 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 330 PM PST Mon Feb 26 2024 NVZ030-036-270300- /O.CON.KLKN.HW.W.0001.000000T0000Z-240227T0300Z/ Humboldt County-Northern Lander County and Northern Eureka County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 330 PM PST Mon Feb 26 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Humboldt County and Northern Lander County and Northern Eureka County. * WHEN...From 4 AM to 7 PM PST Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ033-037-270600- /O.CON.KLKN.WI.Y.0008.000000T0000Z-240227T0600Z/ Southeastern Elko County- Southern Lander County and Southern Eureka County- Including the cities of West Wendover, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 330 PM PST Mon Feb 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southeastern Elko County. * WHEN...From 10 AM to 10 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ040-270900- /O.CON.KLKN.WI.Y.0008.000000T0000Z-240227T0900Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 330 PM PST Mon Feb 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Northwestern Nye County. * WHEN...From 10 AM Monday to 1 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
267 WWUS75 KLKN 270252 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 652 PM PST Mon Feb 26 2024 NVZ030-036-270400- /O.EXP.KLKN.HW.W.0001.000000T0000Z-240227T0300Z/ Humboldt County-Northern Lander County and Northern Eureka County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 652 PM PST Mon Feb 26 2024 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING... Winds have diminished this evening to levels well below warning criteria. As such, the High Wind Warning will be allowed to expire at 7PM. $$ NVZ033-037-270600- /O.CON.KLKN.WI.Y.0008.000000T0000Z-240227T0600Z/ Southeastern Elko County- Southern Lander County and Southern Eureka County- Including the cities of West Wendover, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 652 PM PST Mon Feb 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Southeastern Elko County and Southern Lander County and Southern Eureka County. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ040-270900- /O.CON.KLKN.WI.Y.0008.000000T0000Z-240227T0900Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 652 PM PST Mon Feb 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northwestern Nye County. * WHEN...Until 1 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
312 WWUS75 KLKN 270544 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 944 PM PST Mon Feb 26 2024 NVZ033-037-270645- /O.EXP.KLKN.WI.Y.0008.000000T0000Z-240227T0600Z/ Southeastern Elko County- Southern Lander County and Southern Eureka County- Including the cities of West Wendover, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 944 PM PST Mon Feb 26 2024 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... The conditions the prompted the Wind Advisory have diminished below advisory criteria. Winds may still remain breezy throughout the night. $$ NVZ040-270900- /O.CON.KLKN.WI.Y.0008.000000T0000Z-240227T0900Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 944 PM PST Mon Feb 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northwestern Nye County. * WHEN...Until 1 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
870 WWUS75 KLKN 270849 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1249 AM PST Tue Feb 27 2024 NVZ040-271000- /O.EXP.KLKN.WI.Y.0008.000000T0000Z-240227T0900Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 1249 AM PST Tue Feb 27 2024 ...WIND ADVISORY WILL EXPIRE AT 1 AM PST EARLY THIS MORNING... Winds have dimnished to below advisory thresholds across northwestern Nye county. As a result, the advisory has been allowed to expire. $$ NVZ030-280000- /O.NEW.KLKN.HW.A.0002.240229T1500Z-240301T0600Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 1249 AM PST Tue Feb 27 2024 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Humboldt County. * WHEN...From Thursday morning through Thursday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 24, 2:16 PM PST, 13 hours 6 minutes earlier.
Area forecast discussion, Feb 24, 2:16 PM PST, 13 hours 6 minutes before
Area Forecast Discussion National Weather Service Elko NV 216 PM PST Sat Feb 24 2024 .SYNOPSIS...A high pressure ridge continues to persist through this weekend. Southwest winds increase Sunday evening ahead of an approaching weather system from the Pacific Northwest which will impact northern and central Nevada Monday and Tuesday bringing gusty winds and winter precipitation. Expect another round of winter weather to arrive Thursday through next weekend. && .SHORT TERM...Tonight through Sunday night. Quiet weather continues through Sunday evening as an upper level ridge continues to influence the region. High pressure associated with this ridge will begin to weaken and give way to an approaching cold front from the NW. Expect winds to increase from the WSW shifting to WNW late Sunday evening, first in northern Nevada in Humboldt and Elko counties. .LONG TERM...Monday through next Saturday. Monday...Increasing 700 mb flow of 50-60 kts ahead of this cold front dropping in from the northwest will produce a round of strong ridge top winds Monday afternoon-evening with peak gusts 70+ mph for the Ruby and East Humboldt ridges. For lower elevations, areas from central Lander and Eureka counties northward are currently on track to see peak gusts of 45-55 mph Monday afternoon-evening, with 60-70 mph possible in wind prone areas. A High Wind Watch starting 4am Monday morning and ending at 10 pm Monday night has been issued for these areas. This cold front and its best forcing for producing bands of enhanced rain/snow initially reaches northwest NV by Monday afternoon, but the majority of the latest guidance then shifts the best precip chances farther east across northeast NV. The cold front will also help lower snow level elevations in northern Nevada helping to keep precipitation as snow. Snowfall amounts range from 10-15" in the Rubies, East Humboldt, and northern Elko ranges while valleys are forecast to receive 2-4". Snowfall amounts (75-90% probability) coupled with gusty winds have necessitated the need to issue a Winter Storm Watch for Humboldt County beginning 4 am Monday and ending 4 am Tuesday. Any precip (30-40% probability) that reaches central Nevada will be of the liquid type until snow levels drop later into Tuesday then will turn to snow. Tuesday through Saturday...As quickly as the trough entered the region, it's on the way out on Tuesday. Lower elevations dry out while instability supports continuation of showers across the mountains. Any accumulation will be light. By Wednesday, westerly flow off the Pacific will begin to moderate the air mass, raising snow levels to 4500-5500 feet. Mountains will continue to see precipitation through the end of the week as a deepening trough along the Pac NW coast maintains a steady and moist flow aloft. Lower elevations will see precipitation chances increase again toward the end of the week as the trough shifts inland. After Thursday, snow levels will gradually lower in response to the advancing trough. && .AVIATION...VFR conditions expected for all terminals over the next 24 hour period. KWMC, KBAM, and KEKO can expect winds to increase from light and variable to WSW at 10-15 knots late Sunday afternoon. Remaining terminals will remain light and variable throughout the forecast period. && .LKN Watches/Warnings/Advisories... High Wind Watch from late Sunday night through Monday evening Humboldt County...Northern Lander County and Northern Eureka County. Winter Storm Watch from late Sunday night through late Monday night Northern Elko County...Ruby Mountains and East Humboldt Range...South Central Elko County...Southeastern Elko County... Southwest Elko County. && 95
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:22 AM PST | High Wind Warning | LKN | Eureka, Humboldt, Lander | 40 hr |
| Feb 25, 3:23 AM PST | Blizzard Warning | LKN | Elko, White Pine | 49 hr |
| Feb 25, 3:23 AM PST | Winter Storm Warning | LKN | Elko | 43 hr |
| Feb 25, 3:23 AM PST | Winter Weather Advisory | LKN | Elko, Eureka, Lander, White Pine | 49 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.